ADHD Home > Ritalin and Hair Loss

Hair loss appears to be a rare complaint in people taking Ritalin® (methylphenidate hydrochloride). Given how common hair loss is in the general population and how rare a complaint it is in people who take Ritalin, it is difficult to say whether hair loss is caused by the medicine, genetics, other factors, or a combination of these things.
 
If you are taking Ritalin and hair loss occurs, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to do. If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another treatment for ADHD or narcolepsy.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2018 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.